Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 30, 2007, 11:05 AM CDT for Milwaukee County, Racine County, Waukesha County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 11:05 AM CDT (16:05 UTC)
- Expired
- Apr 30, 2007, 12:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Milwaukee County, WI, Racine County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:11 AM CDT | HAIL 0.5 | 1 Nne Greenfield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -151 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 301605 SVRMKX WIC079-101-133-301700- /O.NEW.KMKX.SV.W.0011.070430T1605Z-070430T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1105 AM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN EASTERN RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL NOON CDT * AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW BERLIN TO WIND LAKE...AND MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WEST ALLIS...WEST MILWAUKEE...WAUWATOSA AND FRANKLIN BY 1110 AM CDT... MILWAUKEE BY 1115 AM CDT... ST. FRANCIS...STURTEVANT...SOUTH MILWAUKEE AND OAK CREEK BY 1120 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789 $$ MK
2 follow-up statements
000 WWUS53 KMKX 301612 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1112 AM CDT MON APR 30 2007 WIC079-101-133-301700- /O.CON.KMKX.SV.W.0011.000000T0000Z-070430T1700Z/ WAUKESHA-MILWAUKEE-RACINE- 1112 AM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EASTERN RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREENFIELD TO WIND LAKE...MOVING EAST AT 50 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... STURTEVANT...FRANKSVILLE...CALEDONIA AND SOUTH MILWAUKEE BY 1120 AM CDT... ELMWOOD PARK BY 1125 AM CDT... LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789 $$ CRAVEN
000 WWUS53 KMKX 301644 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1143 AM CDT MON APR 30 2007 WIC079-101-133-301700- /O.CON.KMKX.SV.W.0011.000000T0000Z-070430T1700Z/ WAUKESHA-MILWAUKEE-RACINE- 1143 AM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR EASTERN RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW BERLIN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN...GREENDALE...GREENFIELD AND 8 MILES SOUTH OF WEST MILWAUKEE BY 1150 AM CDT... OAK CREEK...SOUTH MILWAUKEE...CALEDONIA AND CUDAHY BY NOON CDT... LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789 $$ CRAVEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:58 AM CDT, 7 hours 7 minutes earlier.
Area forecast discussion, Apr 30, 3:58 AM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 358 AM CDT MON APR 30 2007 .DISCUSSION...FCST FOCUS IS ON CONVECTION CHCS TODAY AND TNGT. 3 TO 5 MB PRES RISES IN WAKE OF COLD FROPA WITH NE WIND GUSTS UP TO 30. WITH THIS ISALLOBARIC RISE CENTER WEAKENING AND SHIFTING EAST...EXPECTING WINDS TO DIMINISH ESP WITH HI PRES RDG NOSING INTO ERN WI. 88-D/TERMINAL DOPPLER SHOWED BOUNDARY QUITE WELL PUSHING SWWD THRU THE CWA. LO PRES PROGGD INTO NRN IA BY 00Z TUE WITH SFC BOUNDARY BARELY EDGING INTO THE SW CWA LATER THIS AFTN...PER GFS AND NAM. MEANWHILE THE LOCAL WRF20 SHOWS A LITTLE MORE AGRESSIVE PUSH OF THE FRONT INTO THE CWA...AS FAR NE AS GREEN AND IOWA COUNTIES. THE H8 BAROCLINIC ZONE EXPECTED TO BE ACRS THE CWA WITH H8 MOIST CONVERGENCE/ASCENT INCREASING THIS AFTN AND TNGT. SHEAR PARAMETERS LOOK QUITE IMPRESSIVE AS DO MID LEVEL LAPSE RATES UP TO 8.0C. 40 KNOT SW LLJ WILL BE RIDING OVER THE LOWER LEVEL ESE WINDS NORTH OF THE SFC FRONT. CONCERN FOR TORNADO POTENTIAL INCREASES FURTHER SW INTO THE CWA CLOSER TO THE EXPECTED LOCATION OF SFC WARM FRONT. MODEL TRENDS ARE CONTINUING TO FAVOR THE NRN CWA FOR THE BEST FOCUS FOR ELEVATED STORMS AND THIS SEEMS REASONABLE GIVEN EXPECTED PLACEMENT OF THE H8 JET AND SPEED CONVERGENCE FAVORING LOCALES ACRS THE NRN CWA. BUFKIT SOUNDINGS BEAR OUT THE LOWER LEVEL INVERSION IN PLACE. ELEVATED CAPES ARE NOT AS IMPRESSIVE AS PRIOR RUNS. 305K ISENTROPIC PLOTS FROM BOTH THE GFS AND NAM SHOW THE PRESSURE ADVECTION INCREASING BY 18Z AND THROUGH THE AFTN HRS WITH THE LOWEST COND PRES DEFICITS ACRS THE NRN CWA...IN LINE WITH WHERE MODELS ARE PLACING THE AXIS OF QPF. THUS HIGHEST POPS IN NRN CWA FOR THIS AFTN. UPR DVRG PEAKS BETWEEN 0-6Z TUE WITH H7 OMEGA PEAKING ARND 3Z WHILE H8 MOIST CONV MAXES OUT BETWEEN 21-03Z....SO THE TIMING OF THE FAVORED FORCING IS LATER TODAY AND INTO THE EVENING HOURS. H8 LOW SHIFTS EAST OF OUR AREA TOMORROW WITH CAA KICKING IN. A COMFORTABLY COOL PATTERN THROUGH FRIDAY WITH SINGLE DIGIT H8 TEMPS. && 10 .AVIATION...SFC FNTL BNDRY WILL SAG INTO NRN IL BY 12Z...THEN RMN NRLY STNRY THRU THE MORNING. VFR CIGS AND VSBYS WL CONT THRU 18Z MON. AS LOW PRES APPCHS FROM THE PLAINS BNDRY WILL LIFT BACK TO THE NORTH AS A WARM FRONT. SCT SHRA/TSTMS WILL DEVELOP AND SPREAD ACROSS SRN WI BETWEEN 21Z AND 00Z. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 30, 10:55 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1055 AM CDT MON APR 30 2007 WIZ046-047-051-052-056>060-062>072-010945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1055 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAINLY NORTH OF INTERSTATE 94 WILL PRODUCE SMALL HAIL THROUGH NOON. THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND NORTH OF A LONE ROCK TO MEQUON LINE...AND ACROSS ALL OF SOUTHERN WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL...ESPECIALLY WEST OF A DELLS...MADISON TO JANESVILLE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FOR SOUTH CENTRAL WISCONSIN SATURDAY NIGHT...AND FOR ALL OF SOUTHERN WISCONSIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY FOR SOUTH CENTRAL WISCONSIN. LMZ643>646-665-010945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1055 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL THROUGH NOON. THUNDERSTORMS ARE LIKELY NORTH OF MILWAUKEE THIS AFTERNOON...AND FOR ALL THE NEAR SHORE WATERS OUT TO MID-LAKE TONIGHT. WINDS MAY EXCEED 34 KNOTS IN SOME OF THE STRONGER STORMS. CONDITIONS MAY REACH SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 30, 10:09 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL BARABOO 43.47N 89.74W
04/30/2007 E0.50 INCH SAUK WI LAW ENFORCEMENT
DIME SIZE HAIL REPORTED BY 911 DISPATCH SAUK COUNTY.
&&
JCRAVENLocal storm report, Apr 30, 10:20 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL BARABOO 43.47N 89.74W
04/30/2007 E0.50 INCH SAUK WI LAW ENFORCEMENT
DIME SIZED HAIL FROM SECOND STORM
&&
JCRAVENLocal storm report, Apr 30, 10:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1044 AM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HAIL MARSHALL 43.17N 89.06W
04/30/2007 E0.75 INCH DANE WI PUBLIC
MARSHALL HIGH SCHOOL. SLIGHT DAMAGE TO CARS...DENTS. HAIL
LASTED 3-4 MINUTES.
&&
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.